Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 194, NWS Indianapolis, IN

August 4, 20124 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 4, 2012, 7:19 PM EDT for 4 counties in Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 7:19 PM EDT (23:19 UTC)
Expired
Aug 4, 2012, 8:00 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Delaware County, IN, Hamilton County, IN, Henry County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1883 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WUUS53 KIND 042319
SVRIND
INC035-057-065-095-050000-
/O.NEW.KIND.SV.W.0194.120804T2319Z-120805T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 PM EDT SAT AUG 4 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  NORTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  MADISON COUNTY IN CENTRAL INDIANA...

* UNTIL 800 PM EDT

* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  EAST OF NOBLESVILLE...OR 10 MILES SOUTHWEST OF ANDERSON...AND
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANDERSON...
  LAPEL...
  PENDLETON...
  EDGEWOOD...
  RIVER FOREST...
  WOODLAWN HEIGHTS...
  COUNTRY CLUB HEIGHTS...
  FRANKTON...
  MIDDLETOWN...
  CHESTERFIELD...
  ORESTES...
  DALEVILLE...

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 12 AND 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4006 8544 3994 8577 3994 8584 4010 8601
      4030 8574
TIME...MOT...LOC 2320Z 232DEG 27KT 4004 8584
WIND...HAIL 60MPH 1.00IN

$$

TDUD
4 follow-up statements
482 
WWUS53 KIND 042326
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 PM EDT SAT AUG 4 2012

INC035-057-065-095-050000-
/O.CON.KIND.SV.W.0194.000000T0000Z-120805T0000Z/
DELAWARE-HAMILTON-HENRY-MADISON-
726 PM EDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DELAWARE...EAST CENTRAL HAMILTON...NORTHWESTERN HENRY AND MADISON
COUNTIES UNTIL 800 PM EDT...

AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF ANDERSON...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ANDERSON...EDGEWOOD...RIVER FOREST...WOODLAWN HEIGHTS...COUNTRY
  CLUB HEIGHTS...FRANKTON...MIDDLETOWN...CHESTERFIELD...ORESTES AND
  DALEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3996 8575 3998 8582 4012 8594 4030 8574
      4006 8544
TIME...MOT...LOC 2326Z 232DEG 27KT 4007 8579
WIND...HAIL 60MPH 1.00IN

$$

TDUD
481 
WWUS53 KIND 042336
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT SAT AUG 4 2012

INC057-042346-
/O.CAN.KIND.SV.W.0194.000000T0000Z-120805T0000Z/
HAMILTON-
736 PM EDT SAT AUG 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMILTON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4030 8574 4006 8544 3999 8566 4001 8577
      4013 8587 4018 8586
TIME...MOT...LOC 2336Z 232DEG 27KT 4012 8571

$$

INC035-065-095-050000-
/O.CON.KIND.SV.W.0194.000000T0000Z-120805T0000Z/
DELAWARE-HENRY-MADISON-
736 PM EDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DELAWARE...NORTHWESTERN HENRY AND CENTRAL MADISON COUNTIES UNTIL 800
PM EDT...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ANDERSON...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  WOODLAWN HEIGHTS...COUNTRY CLUB HEIGHTS...FRANKTON...MIDDLETOWN...
  CHESTERFIELD...ORESTES AND DALEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4030 8574 4006 8544 3999 8566 4001 8577
      4013 8587 4018 8586
TIME...MOT...LOC 2336Z 232DEG 27KT 4012 8571
WIND...HAIL 60MPH 1.00IN

$$

TDUD
579 
WWUS53 KIND 042346
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 PM EDT SAT AUG 4 2012

INC035-065-095-050000-
/O.CON.KIND.SV.W.0194.000000T0000Z-120805T0000Z/
DELAWARE-HENRY-MADISON-
746 PM EDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DELAWARE...NORTHWESTERN HENRY AND CENTRAL MADISON COUNTIES UNTIL 800
PM EDT...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF ANDERSON...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ORESTES AND DALEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4006 8544 4003 8558 4006 8568 4018 8575
      4030 8574
TIME...MOT...LOC 2346Z 232DEG 27KT 4017 8563
WIND...HAIL 60MPH 1.00IN

$$

TDUD
250 
WWUS53 KIND 042355
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 PM EDT SAT AUG 4 2012

INC035-065-095-050006-
/O.EXP.KIND.SV.W.0194.000000T0000Z-120805T0000Z/
DELAWARE-HENRY-MADISON-
755 PM EDT SAT AUG 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DELAWARE...
NORTHWESTERN HENRY AND EASTERN MADISON COUNTIES WILL EXPIRE AT 800 PM
EDT/700 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4006 8544 4003 8558 4006 8568 4018 8575
      4030 8574
TIME...MOT...LOC 2356Z 232DEG 27KT 4022 8555

$$

TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:13 PM EDT, 6 minutes earlier.

Area forecast discussion, Aug 4, 7:13 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EDT SAT AUG 4 2012

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 243 PM EDT SAT AUG 4 2012

A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND SUNDAY BRINGING
SHOWERS AND THUNDERSTORMS TO CENTRAL INDIANA. HIGH PRESSURE WILL
THEN BUILD IN AND PROVIDE DRY CONDITIONS THROUGH MID WEEK NEXT WEEK.
ANOTHER FRONT WILL BRING MORE CHANCES FOR RAIN AT THE END OF NEXT
WEEK.

&&

.NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/...
ISSUED AT 243 PM EDT SAT AUG 4 2012

MAIN FORECAST CHALLENGE WILL BE POPS IN THE IMMEDIATE. TROUGH
AXIS WHICH MOVED THROUGH SOUTH-CENTRAL ILLINOIS IS LIFTING SLOWLY
NORTHEASTWARD THROUGH PORTIONS OF INDIANA...KY...AND EVEN AS FAR
SOUTH AS TN. THIS IS PROVIDING A TRIGGER FOR WIDELY SCATTERED
CONVECTION...SOME OF WHICH HAS BEEN SEVERE ACROSS THE CENTRAL CWA.
THE BEST MODEL BY IN HANDLING THIS CONVECTION HAS BEEN THE RAPID
REFRESH...WHICH WAS ALMOST DISPLAYING WHAT IS ALMOST IDENTICAL TO
HOW THIS EVENT HAS EVOLVED SO FAR. HAVE LEANED HEAVILY TOWARD THIS
GUIDANCE AND LATEST TRENDS FOR FIRST HALF OF THE NEAR TERM PERIOD.

THIS LINE OF CONVECTION SHOULD PUSH E/NE-WARD AND OUT OF THE CWA
BY LATE THIS AFTERNOON/EARLY EVENING. THIS WILL NOT BE THE END TO
OUR CONVECTIVE CHANCES HOWEVER...AS A COLD FRONT RAPIDLY APPROACHES
THE REGION FROM THE NW. SHORT TERM GUIDANCE IS IN ABSOLUTE
DISAGREEMENT WITH HOW TO HANDLE THE FROPA PASSAGE DUE LATE TONIGHT
EARLY SUNDAY. THE NAM LEAVES THE FORECAST AREA...SAVE FOR THE FAR
NORTH ALMOST COMPLETELY DRY...WHILE THE GFS/EURO SHOWING 80-NEARLY
100% POPS MOVING ACROSS OUR FORECAST AREA FROM NW TO SE THROUGH
EARLY SUNDAY MORNING. NOT BUYING THE NAM SOLUTION...AT LEAST NOT
ENTIRELY BUT THINK BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL LIE ACROSS THE NORTHERN COUNTIES TONIGHT...AND THEN ACROSS
THE E/SE TOWARD EARLY SUNDAY MORNING. SORT OF TOOK A BLEND OF THE
DIFFERING SOLUTIONS. FOR NOW THE NAM IS BY FAR THE BIG OUTLIER BUT
I DO NOT FEEL COMFORTABLE TO DISCOUNT IT COMPLETELY...ESPECIALLY
SINCE IT IS THE ONLY MODELS ASIDE FROM THE RAPID REFRESH THAT HAS
ANY HANDLE ON THE CURRENT ENVIRONMENT.

SPC HAS CONTINUED TO KEEP MOST OF INDIANA IN A DY1 SLIGHT
RISK...FOR DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND LARGE
HAIL. RIGHT NOW THE FREEZING LEVEL IS SO HIGH (17K FT!) SO AM
THINKING THIS WILL BE MORE OF A WIND HEAVY RAIN EVENT...THROUGH
HAIL IS STILL A POSSIBLE THREAT.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ISSUED AT 243 PM EDT SAT AUG 4 2012

COLD FRONT IS PROGGED TO DROP JUST SOUTH OF THE FORECAST AREA LATE
SUNDAY MORNING...WHERE MODELS ARE SHOWING IT WILL STALL INTO THE
AFTERNOON. WILL KEEP SOME SCATTERED SHOWERS AND CHANCES OF
THUNDERSTORMS ACROSS THE SE TO ACCOUNT FOR THIS. RAIN CHANCES DRY
UP BY SUNDAY EVENING AS THE FRONT DROPS FARTHER SOUTH. DRY
WEATHER WILL THEN BUILD IN FOR THE NEXT FEW DAYS WITH HIGH
PRESSURE MOVING IN.

GENERALLY STUCK WITH A MODEL BLEND FOR LOW TEMPERATURES THROUGH THE
PERIOD. FOR HIGHS CONTINUED TO TREND TOWARD THE WARMER MET MOS SINCE
GROUND WILL NOT GET THAT MUCH MOISTURE FROM TONIGHT/S SYSTEM.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 145 PM EDT SAT AUG 4 2012

GFS INDICATES A NORTHWEST FLOW WITH LITTLE TO NO DYNAMICS TO PUSH
ACROSS THE AREA ON TUESDAY NIGHT THROUGH WEDNESDAY. WITH LITTLE
LOWER LEVEL MOISTURE AVAILABLE...DRY WEATHER IS EXPECTED.

ON THURSDAY AND THURSDAY NIGHT...THE GFS SHOWS A UPPER SHORT WAVE
DROPPING OUT OF THE UPPER MIDWEST...WITH GOOD FORCING PUSHING
ACROSS THE AREA WITH AN ASSOCIATED COLD FRONT. WILL INCLUDE CHC
POPS DURING THIS PERIOD GIVEN THE DYNAMICS.

BROAD CYCLONIC FLOW CONTINUES ON FRIDAY AND SATURDAY...HOWEVER
ABUNDANT DRY AIR BEGINS TO INFILTRATE THE SYSTEM AS FORCING ALOFT IS
MINIMAL...THUS A RETURN TO DRY WEATHER IS EXPECTED THEN.

GENERALLY TRENDED HIGH TEMPERATURES WARMER THAN ALLBLEND DUE TO
VERY DRY GROUND ACROSS CENTRAL INDIANA.

&&

.AVIATION /DISCUSSION FOR THE 05/00Z TAFS/...
ISSUED AT 713 PM EDT SAT AUG 4 2012

MAINLY VFR THROUGH THE PERIOD...OUTSIDE OF ANY THUNDERSTORMS...AND
WITH THE EXCEPTION OF SOME BRIEF MVFR RESTRICTIONS NEAR DAYBREAK.

THUNDERSTORMS WILL MOVE THROUGH LAF AND PERHAPS IND...AND WILL BE
POSSIBLE AS WELL AS HUF/BMG AS A FRONTAL BOUNDARY PUSHES THROUGH THE
AREA TONIGHT. WILL HIT VCTS HEAVILY AS ONLY LAF CURRENTLY
EXPERIENCING ESTABLISHED THUNDERSTORMS AND IT REMAINS TO BE SEEN HOW
FAR SOUTH TSRA WILL DEVELOP INTO THE AREA.

WITH BOUNDARY IN THE AREA AND AMPLE LOW LEVEL MOISTURE EXPECT
ADDITIONAL RESTRICTIONS NEAR DAYBREAK...MUCH LIKE THIS MORNING. WILL
TIME THESE TO BREAK UP NEAR OR JUST AFTER FROPA...ALSO NEAR
MIDMORNING AS IS TYPICAL.

TOMORROW...ASIDE FROM REMAINING DEBRIS CLOUD FROM EARLIER MVFR
STRATUS...EXPECT THINGS SHOULD BEGIN TO CLEAR LATE WITH WINDS OUT OF
THE NORTHWEST.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....PUMA
AVIATION...NIELD
Hazardous weather outlook, Aug 4, 5:03 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 PM EDT SAT AUG 4 2012

INZ021-028>031-035>049-051>057-060>065-067>072-052115-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
503 PM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY
RAIN...AND FREQUENT LIGHTNING.

TIMING: THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE PERIOD...BUT THE
BEST CHANCE FOR SEVERE STORMS WILL BE AFTER 900 PM.

DISCUSSION: CENTRAL INDIANA REMAINS IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE AREA TONIGHT AND
TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS WILL END ON SUNDAY...THEN THUNDERSTORMS ARE
POSSIBLE AGAIN THURSDAY AND FRIDAY.

DISCUSSION: THE COLD FRONT WILL EXIT THE AREA SUNDAY MORNING
TAKING THE THUNDERSTORMS WITH IT. HIGH PRESSURE WILL THEN PROVIDE
DRY WEATHER UNTIL THURSDAY...WHEN A COLD FRONT COULD BRING
THUNDERSTORMS FROM THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...MAINLY TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Aug 4, 3:28 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     12 NE INDIANAPOLIS      39.90N  85.99W
08/04/2012                   MARION             IN   AMATEUR RADIO

            ONE HEALTY TREE DOWN ACROSS THE ROAD AND PARTIALLY ONTO
            A PICK -UP TRUCK. TREE IS ABOUT 50 FEET TALL AND 16 TO
            18 INCHES IN DIAMETER. LOCATION APPROX.

&&

EVENT NUMBER IND1200526

BHH
Local storm report, Aug 4, 3:34 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
334 PM EDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND GST     INDIANAPOLIS INT'L AIRP 39.72N  86.29W
08/04/2012  M44 MPH          MARION             IN   ASOS

&&

EVENT NUMBER IND1200527

BHH
Special weather statement, Aug 4, 4:40 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT SAT AUG 4 2012

INZ021-029-042130-
CARROLL-TIPPECANOE-
440 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CARROLL AND NORTHEASTERN
TIPPECANOE COUNTIES UNTIL 530 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROOKSTON...OR 10 MILES NORTH OF
LAFAYETTE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DELPHI...
  YEOMAN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4074 8653 4070 8652 4069 8638 4047 8682
      4056 8691 4057 8678 4066 8678 4067 8676
      4073 8676 4074 8675
TIME...MOT...LOC 2040Z 238DEG 24KT 4057 8681

TDUD
Special weather statement, Aug 4, 5:25 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 PM EDT SAT AUG 4 2012

INZ065-042200-
DECATUR-
525 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORM ADVISORY FOR DECATUR COUNTY UNTIL 600 PM
EDT...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF GREENSBURG...OR 18 MILES
SOUTHWEST OF BATESVILLE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENSBURG...
  LETTS...
  MILLHOUSEN...
  NEWPOINT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3926 8530 3915 8553 3921 8564 3941 8544
      3940 8529 3927 8529
TIME...MOT...LOC 2125Z 213DEG 17KT 3920 8551

TDUD
Local storm report, Aug 4, 6:59 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 PM EDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND GST     LAFAYETTE               40.41N  86.87W
08/04/2012  M48 MPH          TIPPECANOE         IN   ASOS

&&

EVENT NUMBER IND1200528

BHH
Special weather statement, Aug 4, 7:03 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
703 PM EDT SAT AUG 4 2012

INZ038-042330-
TIPTON-
703 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORM ADVISORY FOR TIPTON COUNTY UNTIL 730 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF TIPTON...OR 9 MILES SOUTHEAST OF
KOKOMO...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WINDFALL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4022 8586 4022 8602 4021 8602 4021 8604
      4022 8619 4034 8624 4037 8624 4040 8624
      4041 8621 4041 8586
TIME...MOT...LOC 2303Z 234DEG 39KT 4039 8600

TDUD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:28 PM EDTSpecial Weather StatementINDMarion47 min
Aug 4, 2:37 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Marion38 min
Aug 4, 3:06 PM EDTSevere Thunderstorm WarningINDHamilton, Tipton39 min
Aug 4, 4:40 PM EDTSpecial Weather StatementINDCarroll50 min
Aug 4, 5:25 PM EDTSpecial Weather StatementINDDecatur35 min
Aug 4, 7:03 PM EDTSpecial Weather StatementINDTipton27 min
Aug 4, 7:09 PM EDTSevere Thunderstorm WarningINDHoward, Madison, Tipton36 min
Aug 4, 7:35 PM EDTSevere Thunderstorm WarningINDHancock29 min
Aug 4, 7:43 PM EDTSevere Thunderstorm WarningINDHoward, Madison, Tipton32 min
Aug 4, 7:51 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph39 min
Aug 4, 7:58 PM EDTSevere Thunderstorm WarningINDHenry35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.